I hate to tell you this but coming off of Effexor is quite brutal. Your doctor should put you on a taper. If you experience the brain zaps and migraines just from missing a day, I don't think it will be pleasant for you.
I am still taking Effexor but I have tried to taper off of it before and it was pretty bad.
What is the new AD you are going on?
Oh no!!! Thanks Pat, at least i can brace myself. Not sure yet which anti-depressant its being replaced with, i find out Friday.
Apparently its not strong enough, which is ironic because im on the highest dose and didnt think i was that bad.
Although, i have been telling myself im not depressed for the past 6-7 months because i dont feel like crying all the time and i still function to get my girls to and from school.
Ive been told its likely i have Severe Depression on top of everything else.
Just another hurdle i sopose, ive been telling myself im ok for so long, but its the furthurest thing from the truth.
Thanks Pat : )
Sometimes the dr can add abilify or respidol to effexor to make it work better
Oh Amanda.....I know you are struggling with health issues...but until you get a diagnosis about your thyroid and/or whatever else.....wouldn't it be wise to not mess with the meds you are currently on? AD's take time to metabolize as you know....and you have many other symptoms going on right now. Just a thought.....about not changing meds until you get results from your other concerns and questions.
Let us know how the dr goes, ok?
Hugs to you~
Thanks for your input guys.
I saw a different doctor yesterday at the same surgery and told him im positive its my thyroid and asked if i could go on a trial for a few weeks with thyroid meds and he said no way its too dangerous.
He then went on the computer to check my notes and thyroid tests, and he said he is 100% sure its not my thyroid. He said all 3 thyroid tests ive had done are negative.
I walked out with tears in my eyes, their not taking me seriously !!!
I know my body, and i agree its my thyoid.
So on Friday i see my partners Aunt who has her own doc surgery and she knows my past with drug abuse. She was the first one who said 4 months ago just from me talking to her, that said its sounds like my thyroid. She said drug abuse are one of the most commen reasons why woman have hormone and thyroid problems.
She also thinks because i sleep a lot and have no energy that i have severe depression. And i dont go out anywhere to socialise, i always cancel dinner and visits to the in laws, i dont enjoy doing anything anymore, thoughts race, i cant stop eating chocolate, i feel lonely and sad and the list goes on...
I just want to be fixed, ive had a horrible time in my own head.
I have just over 5 months till i am 1 year clean, and i am preying its from the Subutex messing with my brain chemicals.
But im not getting better, im getting worse and its not soposed to be this way.
Ive fought hard with my heroin addiction and have everything back i lost. So why arnt i in a happy place right now?
Anyway, tomorrow should be better.
Also she is sending me for tests on my thyroid on Friday, different tests to my other ones the other docs did.
So i will just have to wait till my results come in.
I like this Aunt of yours. I really think this is hormonal/thyroid. But I am one that believes that 95% of depression and anxiety is caused by hormones. Our hormones are the MOST powerful controlling force of our moods and health. God, they even acquit women who have murdered due to PMS. I totally believe this. When my hormones are out of whack I can mimic that of a manic depressive. And I do serious natural/diet/exercise regimes to keep it in check. With my endometriosis flaring like it is and having to take hormones to stop my bleeding, I feel like a stranger in my own body. I HAVE to force myself out of the house, to engage, to stop myself from laying in bed and crying all day. I KNOW this is my hormones and so I can rectify it.
When I got clean I did not get my period for over a year. A YEAR! My doctor told me this was normal for someone who had been on such heavy doses of opiates for such a long period of time.
How are your menstrual cycles?
I'm sorry to hear that you are on Effexor and such a high dose. I don't want to offend anyone but I feel 90% of the time that antidepressants are prescribed too readily without looking at the WHOLE picture of what is going on with a person.
Many times in my illness I've had docs prescribe ad's. I've never lasted more than a month because they've made me feel like my soul was dying and I just wasn't ME.
Are you going to get the tests I pm'd you about?
My boyfriend's mother finally got diagnosed with Graves Disease after being told my numerous docs that she was fine. Her family and her husband thought she was going CRAZY. By the time she was diagnosed it was because she almost died. She crashed on Christmas morning and was rushed to the hospital. It was only because her GP had Graves disease herself and recognized the symptoms that she got proper treatment.
She manages it naturally with a wide range of vitamins and minerals and diet now. And she almost died.
Be proactive. Beware the docs just want you out of their office asap and that's why they want to give you and antidepressant instead of doing any in depth research into WHAT is causing your depression.
It's just like with us chronic pain sufferers and the doctors piling on the opiates.
Sobriety and the process you've been through has taught you how complex our bodies and brains are, and how precious your life is. Just keep being proactive and trust your gut.
Love and light to you dear girl. Keep pushing for answers. You deserve happiness and health and I know it will be yours. I believe.
Thankyou Lu. You've been such a great friend through all this, considering what your going through!!
Yes i too believe hormones out of whack mess our entire body and play havoc on us.
I feel crazy most days.
Yes i am asking for those tests Friday morning so a big thankyou for helping me.
I do wonder now if i should of stayed away from a/d's so early in my recovery and waited to see what happened.
Gee wizz, your mother in law was pretty damn lucky, thank goodness she got diagnosed by the right doctor !!
Thankyou again Lu, you have been incredible, much love to you and prayers your way hoping you arnt in too much pain.